MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60S
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the blade on the device would not come out during firing.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/17/2026.D4: batch#: a99262.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ech60s device was returned with the anvil bent upwards and without reload present.Furthermore, the anvil knife slot was noted to be damaged.Additionally, the knife was noted as partially advanced, however due to the condition of the device it was not possible to return the knife to home position.After further evaluation, the analysis showed a knife wing was broken off.The wing of the knife was not returned for analysis.No functional test was performed due to the condition of the device.It is possible that the device was clamped over an excess of tissue causing the anvil to bend.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness or tissue that cannot compress to the indicated range for the selected reload.This may have caused excessive force to be applied to the underside of the solid steel anvil leading to this damage.The damage to the knife is consistent with the device being clamped over an excess of tissue.If the firing continues the knife will remain inside the guide, and as the knife is attempting to pull the anvil towards the reload to form the staples it will result in the damage observed on the knife.The event log was reviewed.An event was found that typically indicates that the knife encountered the firing safety lockout mechanism.This mechanism ensures that the knife cannot deploy without an unfired reload installed.It is possible that it occurred due to improper installation of the reload.Always ensure that the retaining cap is in place when a reload is installed into a device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device ech60s lot number: a99262 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50804368
Report Number3005075853-2026-07650
Device Sequence Number16097446
Product Code GAG
UDI-Device Identifier10705036035015
UDI-Public(01)10705036035015(17)280930(10)A99262
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60S
Device Lot NumberA99262
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown